Discussions that mention vicodin

Pain Management board


Hello! i was Recently prescribed vicodin for my back and it won't work what so ever it just makes me edgy and very angry my pain doesn't subside one bit! Has anyone else had this problem? Please Help! :confused:
I'm having the same problem right now. It didn't start out that way for me. The vicodin seemed to work fine and it didn't make me too dizzy or queasy but it did make me very sleepy. Now instead of the side effects getting better they seem to be getting worse. Now I feel edgy and anxious instead of relaxed and it's not working very well on the pain. I'll be seeing my pain doc next week to see what can be done.

I suggest you give your doctor a call and see if he or she can prescribe something else for you.

Antoinette
Hi Fox, Folks really need to know more than your pain meds aren't woking. What are you taking them for, How long have you been taking that strength, etc. They make 5 mg Vicodin, 7.5 and 10 mg. If 5mg dosn't work, the 10 mg pills may work, but don't take it upon yourself to self medicate or you may end up with no doc.

Usually as you become tolerant to meds the first thing that happens is the duration of relief is shorter, they don't simply completely stop working or rebound and cause more pain. Finding the right med is trial and error, If you have alot of muscle spasm, vicodin won't do a thing for spasm. If your pain is nerve pain from a comreseed nerve, Opiates don't work well on their own and require higher doses.

There is more to it than today Vicodin no longer works if yesterday it did. Did you have an accdident that's causing a flair or did you strain something you can attribute an increase in pain too.

How long have you been taking this dose and there is always the posibility you were given the wrong med. What were you prescribed and what is the imprint code on the pill. Your meds can be easily verified if you were given something other than vicodin.

I you have been taking vicodin for any length of time you do develp tolerance but without more info, the answer isn't always go get stronger meds or take more of what you have. IF you have an infection and don't treat the infection, vicodin will only mask things so long before an infection grows and causes swelling that causes pain that can't be controlled untill you treat the infection.

If you can't see your doc till monday, try taking 400 mgs of Ibuprofen with each dose, you can mix Ibu and Vicodin over the weekend untill you can see a doc. If it's completely intolerable, go to the ER before you decide to self medicate and double or tripple doses. The reason being, if the doc feels you can't be compliant with vicodin and work through the normal process of finding the right med, "Calling him." Giving you something even stronger will be a greater risk if you show him you will simply take more as you see fit without consulting the doc.

Remeber the tylenol in vicodin has dose limts or causes liver damage and your ears to ring. 1000mgs per dose, 4000mgs per day is the max recomended dose of apap anyone should take, More will justt make you sick. Those numbers are for short term use, long term you should cut those numbers in half. Do not drink on top of Pain meds and tylenol , your can wreck your liver in with alcohol and the tylenol in vicodin or you could kill yourself if you drink too much on top of any opiate.

Good luck, and waiting for more info to make any suggestion other than add OTC Ibuprophen. go to the ER or call your doc.
Dave